Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 23, 2006, 8:47 PM CDT for Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 8:47 PM CDT (01:47 UTC)
- Expired
- Sep 24, 2006, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 123 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5284 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 240151
FFWLCH
TXC457-240500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
847 PM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TYLER COUNTY IN SOUTHEAST TEXAS
* UNTIL 1200 AM CDT SUNDAY MORNING
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A BAND OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM TOWN BLUFF TO 7 MILES WEST OF IVANHOE...MOVING SOUTH AT 5 MPH.
* THESE STORMS WILL CONTINUE TO MOVE VERY SLOWLY TO THE SOUTH...RESULTING
IN RAINFALL RATES NEAR 2 INCHES PER HOUR.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3102 9426 3093 9422 3083 9420 3076 9414
3070 9414 3065 9406 3059 9409 3054 9408
3053 9455 3094 9463 3103 9429
$$
131 follow-up statement
000
WGUS74 KLCH 240453
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CDT SAT SEP 23 2006
TXC457-240458-
TYLER TX-
1148 PM CDT SAT SEP 23 2006
...THE FLASH FLOOD WARNING FOR TYLER COUNTY WILL BE ALLOWED TO EXPIRE...
LIGHT TO MODERATE RAINFALL WILL CONTINUE OVER TYLER COUNTY...BUT THE
IMMEDIATE THREAT OF FLOODING RAINS HAS ENDED.
LAT...LON 3102 9426 3093 9422 3083 9420 3076 9414
3070 9414 3065 9406 3059 9409 3054 9408
3053 9455 3094 9463 3103 9429
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:04 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Sep 23, 3:04 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 304 PM CDT SAT SEP 23 2006 .DISCUSSION... CURRENTLY...A COLD FRONT EXTENDS ACROSS NORTHWEST ARKANSAS SOUTHWEST WARD THROUGH NORTHEAST AND CENTRAL TEXAS. AHEAD OF THIS FRONT...THE STRONG PRESSURE GRADIENT BROUGHT SURFACE WINDS UP TO 15 TO 20 MPH AND GUSTY TODAY AT MANY LOCATIONS. SCATTERED SHOWERS AND THUNDERSTORMS WERE FOUND ALONG WEAK SURFACE CONVERGENT FIELDS. TONIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO GROW MORE NUMEROUS AS THE COLD FRONT APPROACHES FROM THE NORTHWEST. SPC CURRENTLY HAS SLIGHT RISK OF SEVERE WEATHER ACROSS E TX AND PARTS OF CEN LA...BUT AT THIS POINT DO NOT EXPECT ANY WIDESPREAD OUTBREAK OF SEVERE WEATHER. ALTHOUGH WE HAVE GOOD INSTABILITY AND A DECENT AMOUNT OF MOISTURE..THE BIGGEST LIMITING FACTOR IS ANY DYNAMICAL SUPPORT TO INDUCE SEVERE STORMS. UPPER LEVEL JET REMAINS WELL TO THE NORTH...MID-LEVEL VORTICITY IS MINIMAL...AND LOW LEVEL WIND SHEAR IS DIMINISHING. BY 12Z SUNDAY MORNING...THE FRONT SHOULD BE IN THE VICINITY OF A NATCHEZ MS TO LAKE CHARLES LA LINE. WITH SEVERE WEATHER THREAT EXPECTED TO BE MINIMAL...HAD TO TAKE A LOOK AT QPF. RIGHT NOW WITH THE FRONT EXPECTED TO MOVE RATHER QUICKLY ACROSS THE REGION...QPF VALUES SHOULD BE ON THE ORDER OF AROUND ONE INCH REGION-WIDE. SOME LOCATIONS COULD SEE AMOUNTS AS MUCH AS THREE INCHES...WHICH IS STILL BELOW FLASH FLOOD GUIDANCE. OUR REGION DRIES OUT SUNDAY NIGHT INTO MONDAY...WITH COOLER THAN NORMAL WEATHER ON TAP THROUGH MID-WEEK. THE NEXT COLD FRONT APPROACHES FROM THE NORTHWEST ON THURSDAY. IT MOVES THROUGH QUICKLY AS WELL...SO FAST THAT IT MAY NOT HAVE ENOUGH TIME TO GATHER UP ENOUGH MOISTURE TO PRODUCE WIDESPREAD AREAS OF RAIN...SO AT THIS TIME ONLY CARRYING SCATTERED POPS FOR THURSDAY AND THURSDAY NIGHT. && .AVIATION... MOST LOCATIONS WILL HAVE BE MVFR DUE TO LOWER CEILINGS THROUGH THE EVENING...BUT THEY COULD GO TO IFR IN A HURRY WHEN SHOWERS AND THUNDERSTORMS PASS NEARBY. && .MARINE... WINDS AND SEAS HAVE DECREASED THIS AFTERNOON TO BELOW SCA CRITERIA. HOWEVER...THEY STILL FALL IN SCEC...SO THAT WILL BE HEADLINED TONIGHT. WITH THE COLD FRONT MOVING ACROSS THE NORTHWEST GULF SUNDAY AND SUNDAY NIGHT...WINDS WILL INCREASE AGAIN TO AT OR NEAR SCA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 82 63 83 / 60 80 10 10 KBPT 74 82 63 84 / 50 70 10 10 KAEX 70 82 60 82 / 80 50 10 10 KLFT 76 84 61 83 / 50 80 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SMALL CRAFT EXERCISE CAUTION TONIGHT. && ERICKSON
Hazardous weather outlook, Sep 23, 4:51 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT SAT SEP 23 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-241000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 451 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...WITH INCREASING CHANCES TONIGHT AND SUNDAY MORNING AS A COLD FRONT ADVANCES SOUTHEAST AND MOVES ACROSS THE REGION. A FEW STORMS ALONG THIS BOUNDARY COULD BECOME SEVERE PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRY WEATHER PATTERN WILL RETURN LATE SUNDAY AND THROUGH AT LEAST THE MIDDLE OF THE WORK-WEEK AS SHARPLY DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF SUNDAYS COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND EARLY SUNDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 10:17 PM CDT | Flood Watch | LCH | Hardin, Tyler | 9 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.